Alert archive / Nevada / Flash Flood Warnings in 1999

Flash Flood Warning 10, NWS Las Vegas, NV

July 8, 1999Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 8, 1999, 1:35 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 1999, 1:35 PM PDT (20:35 UTC)
Expired
Jul 8, 1999, 4:30 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Clark County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 1999-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 1999-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KVEF 082039 COR
FFWLAS
NVC003-009-082330-

FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
135 PM PDT THU JUL 8 1999

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHERN NEVADA
  NORTHEAST CLARK COUNTY

* THIS IS AN EXTENSION TO THE PREVIOUSLY ISSUED FLASH FLOOD WARNING

* THIS INCLUDES THE FOLLOWING LOCATIONS...MOAPA...GLENDALE...
  LOGANDALE AND OVERTON

* UNTIL 430 PM PDT

* AT 130 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS WILL VERY
  HEAVY RAIN SPREADING INTO NORTHEAST CLARK COUNTY. THESE STORMS
  HAVE HAD A HISTORY OF PRODCING RAINFALL RATES UP TO 2.0 INCHES PER
  HOUR.

* THE RUNOFF FROM THESE STORMS WILL AFFECT AND CAUSE FLOODING ON
  WASHES AND ROADS IN THE ABOVE AREA INCLUDING HIGHWAY 168 AND 169.
  HEAVY RAIN FALLING OVER THE CALIFORNIA WASH WILL INTERACT WITH
  WATER ALREADY OCURRING IN THE MEADOW VALLEY WASH MAKING THIS A DANGEROUS
  SITUATION IN LOWER LYING AREAS OF MOAPA AND GLENDALE. 
  
* A FLASH FLOOD WARNING MEANS THAT FLOODING IS ALREADY OCCURRING OR
  IS IMMINENT IN THE WARNING AREA. STAY TUNED TO NOAA WEATHER RADIO
  OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION
  FROM THE NATIONAL WEATHER SERVICE.


PIERCE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:45 AM PDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 8, 9:45 AM PDT, 3 hours 50 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 AM PDT THU JUL 8 1999

SYNOPSIS...HIGH PRESSURE CENTERED OVER COLORADO WILL MOVE OVER THE
DESERT SOUTHWEST BY THIS WEEKEND. THE AIR MASS WILL REMAIN
SUFFICIENTLY MOIST AND UNSTABLE FOR AFTERNOON AND EVENING
THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW
NORMAL.

DISCUSSION...PRECIPITABLE WATER REMAINS VERY HIGH OVER MUCH OF THE
CWFA WITH LARGE AREA OF -3 TO -5 LI/S. 12Z DRA SOUNDING INDICATES
WINDS 10 KNOTS OR LESS UP TO 300 MB. RAINFALL WIDESPREAD ACROSS
SOUTHERN LINCOLN...WESTERN CLARK...SOUTHERN NYE AND SE INYO COUNTIES
WITH THUNDERSTORMS DEVELOPING REST OF CWFA. SOME FLASH FLOODING BEING
REPORTED THIS MORNING IN SOUTHERN LINCOLN AND NORTHERN CLARK
COUNTIES. CURRENT FLASH FLOOD WATCH LOOKS GOOD BUT WILL BOOST UP POPS
AND CUT BACK ON TEMPS A BIT WHERE SUNSHINE WILL BE LIMITED.

.LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE
       LATEST RNOFFALAS STATEMENT FOR DETAILS.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:11 AM PDTFlash Flood WarningVEFClark, Lincoln2 hr
Jul 8, 5:00 AM PDTFlash Flood WarningVEFClark, Lincoln2 hr
Jul 8, 6:55 AM PDTFlash Flood WarningVEFClark, Lincoln2 hr
Jul 8, 9:10 AM PDTFlash Flood WarningVEFClark, Lincoln4 hr
Jul 8, 9:34 AM PDTFlash Flood WarningVEFClark3 hr
Jul 8, 9:34 AM PDTFlash Flood WarningVEFEsmeralda3 hr
Jul 8, 11:15 AM PDTFlash Flood WarningVEFClark4 hr
Jul 8, 12:40 PM PDTFlash Flood WarningVEFClark3 hr
Jul 8, 1:35 PM PDTFlash Flood WarningVEFEsmeralda3 hr
Jul 8, 2:45 PM PDTFlash Flood WarningVEFClark15 min

Nearby

Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.